• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Anyone know anything on Zyprexa (Olanzapine) and withdrawal?

C

christopher3

Member
Joined
May 18, 2012
Messages
8
My girlfriend was taking 15mg Zyprexa and 20mg Fluoxetine for not very long. She stopped cold turkey on the Zyprexa and felt fine for a month, then all of a sudden she got terrible withdrawal side effects a month after! The withdrawal was so bad that she started taking it again. But once again she has stopped taking it, its been around a month again and the withdrawal has come back. She has headaches, nausea, vomiting, increased appetite, urinating more than normal, fever and just generally feeling unwell.

Does anyone know what so ever how long withdrawal will last for her? She went 8 days last time and gave in but she really hates what it does to her and refuses this time. I just hate seeing her suffer this way.
 
B

BedHead

Active member
Joined
Sep 14, 2012
Messages
25
Christopher 3, did she report that situation to her doctor? Do it as soon as possible, these drugs have some wicked side effects when they're weaned cold turkey. Even if she took it for only a month or 2, it requires a plan of withdrawal done by the doctor.

Man, I'm worried now. I've started taking olanzapine 3 days ago and I already feel a huge appetite.
I hope she gets fine about the withdrawal phase!
 
Top